Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 93, NWS Wichita, KS

May 28, 2013Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 28, 2013, 6:33 PM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 6:33 PM CDT (23:33 UTC)
Expired
May 28, 2013, 7:15 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 148 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
3.4
Supercell composite
25.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS53 KICT 282333
SVRICT
KSC053-105-169-290015-
/O.NEW.KICT.SV.W.0093.130528T2333Z-130529T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
  OF WESTFALL...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WESTFALL...BROOKVILLE...BEVERLY AND GLENDALE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 219 AND 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3908 9793 3896 9793 3896 9752 3864 9809
      3884 9826
TIME...MOT...LOC 2333Z 236DEG 45KT 3886 9806

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
373 
WWUS53 KICT 282343
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT TUE MAY 28 2013

KSC053-105-169-290015-
/O.CON.KICT.SV.W.0093.000000T0000Z-130529T0015Z/
SALINE KS-LINCOLN KS-ELLSWORTH KS-
643 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ELLSWORTH...SOUTHEASTERN LINCOLN AND NORTHWESTERN SALINE COUNTIES
UNTIL 715 PM CDT...

AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTFALL...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEVERLY AND GLENDALE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 218 AND 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3908 9793 3896 9793 3896 9752 3864 9809
      3884 9826
TIME...MOT...LOC 2343Z 236DEG 45KT 3893 9792

HAIL...1.00IN
WIND...60MPH

$$

JAKUB
380 
WWUS53 KICT 282353
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT TUE MAY 28 2013

KSC053-290003-
/O.CAN.KICT.SV.W.0093.000000T0000Z-130529T0015Z/
ELLSWORTH KS-
653 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLSWORTH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3908 9793 3896 9793 3896 9752 3878 9783
      3886 9793 3887 9793 3887 9796 3896 9808
TIME...MOT...LOC 2353Z 236DEG 45KT 3900 9778

$$

KSC105-169-290015-
/O.CON.KICT.SV.W.0093.000000T0000Z-130529T0015Z/
SALINE KS-LINCOLN KS-
653 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN AND NORTHWESTERN SALINE COUNTIES UNTIL 715 PM CDT...

AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CULVER...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 234 AND 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3908 9793 3896 9793 3896 9752 3878 9783
      3886 9793 3887 9793 3887 9796 3896 9808
TIME...MOT...LOC 2353Z 236DEG 45KT 3900 9778

HAIL...1.00IN
WIND...60MPH

$$

JAKUB
812 
WWUS53 KICT 290009
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT TUE MAY 28 2013

KSC105-169-290019-
/O.EXP.KICT.SV.W.0093.000000T0000Z-130529T0015Z/
SALINE KS-LINCOLN KS-
709 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
NORTHWESTERN SALINE COUNTIES WILL EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3908 9793 3896 9793 3896 9752 3878 9783
      3886 9793 3887 9793 3887 9796 3896 9808
TIME...MOT...LOC 0009Z 236DEG 45KT 3911 9756

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:53 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 28, 2:53 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT TUE MAY 28 2013

.SYNOPSIS...
ISSUED AT 253 PM CDT TUE MAY 28 2013

IN THE UPPER LEVELS...A TROUGH EXTENDS FROM THE GREAT BASIN INTO THE
DESERT SW WITH THE MAIN PIECE OF ENERGY DIVING SOUTHEAST ACROSS THE
CENTRAL GREAT BASIN. THERE ARE SOME MORE MINOR IMPULSES AHEAD OF THE
MEAN TROUGH THAT ARE LIFTING NORTHEAST FROM IA DOWN INTO WESTERN OK.
AT THE SURFACE...A WEAK NEARLY STATIONARY BOUNDARY EXTENDS FROM
CENTRAL IA INTO CENTRAL KS AND THEN INTO WESTERN OK AND MAY PROVIDE
THE FOCUS FOR LATE AFTERNOON STORM DEVELOPMENT.

&&

.SHORT TERM...(THIS EVENING THROUGH THU)
ISSUED AT 253 PM CDT TUE MAY 28 2013

MUCH OF WHAT WILL HAPPEN THIS EVENING WILL BE DICTATED BY WHAT
OCCURS ALONG THE QUASI-STATIONARY SURFACE BOUNDARY THIS AFTERNOON.
STILL THINK THE BEST CONVECTIVE CHANCES WILL BE EARLY THIS EVENING
OVER MAINLY CENTRAL KS AS THE SURFACE BOUNDARY LIFTS BACK TO THE
WEST. HOWEVER...AT THIS POINT CONFIDENCE IS LOW ON HOW WIDESPREAD
THE COVERAGE WILL BE. STILL FEEL THAT AFTER MIDNIGHT THE BETTER
STORM COVERAGE WILL BE GENERALLY NORTHEAST OF THE FORECAST AREA.
OBVIOUSLY ANY STORM THAT GOES UP THIS EVENING WILL HAVE A GOOD
CHANCE TO BECOME SEVERE.

SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KS ON WED AS
AN UPPER WAVE APPROACHES FROM THE WEST. TO START THE DAY THE
DRYLINE WILL BE OUT NEAR THE KS/CO BORDER BUT WILL MOVE OUT DURING
THE AFTERNOON HOURS. CONFIDENCE IS HIGH THAT THE DRYLINE WILL STAY
WELL WEST OF THE FORECAST AREA DURING THE DAY. THE BIG QUESTION WILL
BE HOW MUCH ACTIVITY DEVELOPS ALONG THE DRYLINE OVER WESTERN KS. THE
NAM WOULD SUGGEST VERY LIMITED DEVELOPMENT WHILE THE GFS HAS MUCH
BETTER CONVERGENCE. EVEN WITH THE WAVE LIFTING OUT...BOTH THE NAM
AND GFS HAVE MAINTAINED QUITE A BIT OF CAPPING...ESPECIALLY ALONG
AND EAST OF HIGHWAY 14. WITH THE DRYLINE STAYING WEST OF THE
FORECAST AREA AND CONFIDENCE LOW ON THE AMOUNT OF STORM COVERAGE
ALONG IT...NOT ORALLY IMPRESSED WITH DAYTIME SURFACE CONVECTION ON
WED...ESPECIALLY ALONG AND EAST OF I-135. THE BIGGER STORY ACROSS
OUR FORECAST AREA WED MAYBE THE VERY STRONG SOUTH WINDS THAT WILL BE
IN PLACE MOST OF THE DAY. WOULD NOT BE SURPRISED TO SEE SOME GUSTS
APPROACHING 45 MPH OVER CENTRAL KS.

STILL CONFIDENT THAT THE MORE WIDESPREAD STORM ACTIVITY WILL BE FOR
WED NIGHT AS AN MCS DIVES SOUTHEAST ACROSS THE MAJORITY OF THE
FORECAST AREA.

BECOMING INCREASINGLY CONCERNED WITH SEVERE WX POTENTIAL ON
THU...ESPECIALLY ALONG AND EAST OF THE KS TURNPIKE. THE WED NIGHT
CONVECTION SHOULD PUSH THE BOUNDARY SOUTHEAST AND ALSO EXPECTING AN
OUTFLOW BOUNDARY TO BE OVER SOUTHERN KS. MORE IMPORTANTLY BOTH THE
GFS AND NAM FINALLY BRING A STRONG UPPER JET OVER SOUTH CENTRAL
KS AND ESPECIALLY OK. THE WEST/NW ORIENTATION OF THIS JET WILL SETUP
A PRIME SHEAR PROFILE FOR SUPERCELLS. IN ADDITION...WITH BACKING LOW
LEVEL WINDS AS SUNSET APPROACHES...TORNADOES WILL ALSO BE POSSIBLE
WITH ANY STORM THAT CAN REMAIN MORE ISOLATED. THE MAIN AREA OF
CONCERN WOULD BE ALONG AND SOUTHEAST OF THE KS TURNPIKE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 253 PM CDT TUE MAY 28 2013

ANOTHER ACTIVE DAY IN THE SVR WX DEPARTMENT LOOKS TO BE ON TAP FOR
FRI AS THE RICH LOW LEVEL MOISTURE REMAINS IN PLACE OVER EASTERN KS.
IN ADDITION...A VERY STRONG JET WILL REMAIN THROUGH ALL OF KS
PROVIDING GREAT SHEAR FOR SUPERCELLS. BY SAT AFTERNOON THE FRONT
SHOULD FINALLY PUSH OUT OF THE FORECAST AREA ALLOWING SOME RELIEF
FROM THE MUGGY CONDITIONS. PRECIP WILL REMAIN OUT OF THE FORECAST
FOR SUN AND MON AS THE UPPER WAVE TRACKS OVER THE OHIO VALLEY.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1234 PM CDT TUE MAY 28 2013

LOW CLOUDS WILL BEGIN TO SCATTER OUT THIS AFTERNOON WITH GUSTY
SOUTH WINDS PERSISTING. STORMS EXPECTED TO DEVELOP OVER WESTERN
KANSAS AND PORTIONS OF CENTRAL THIS AFTERNOON AND MOVE EASTWARD
TONIGHT. THIS ACTIVITY COULD AFFECT A FEW TAF SITES IN CENTRAL
KANSAS TONIGHT...BUT COVERAGE IS NOT WIDESPREAD ENOUGH TO MENTION
AT ANY SITE AT THIS TIME. OTHERWISE SOUTH WINDS WILL BEGIN TO
REALLY INCREASE DURING THE DAY ON WEDNESDAY AS SURFACE PRESSURE
GRADIENT TIGHTENS UP.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  79  67  82 /  20  20  60  40
HUTCHINSON      68  79  66  83 /  30  20  60  30
NEWTON          68  79  66  81 /  20  20  60  40
ELDORADO        69  79  66  80 /  20  10  70  50
WINFIELD-KWLD   69  79  67  81 /  10  10  60  40
RUSSELL         67  82  64  84 /  40  30  70  20
GREAT BEND      67  82  64  86 /  40  30  60  20
SALINA          69  81  65  81 /  30  20  70  40
MCPHERSON       68  80  66  82 /  30  20  60  40
COFFEYVILLE     70  81  69  78 /  10  10  60  60
CHANUTE         69  81  68  79 /  10  10  60  60
IOLA            69  81  67  79 /  10  10  60  70
PARSONS-KPPF    70  81  68  78 /  10  10  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>052-067>069-082-083-091>093.

&&
Hazardous weather outlook, May 28, 4:17 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT TUE MAY 28 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
417 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS FOR
LATE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WITH HAIL UP TO
THE SIZE OF NICKELS WILL BE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EVENING OVER CENTRAL KANSAS. LOCATIONS GENERALLY NORTH OF A
HUTCHINSON TO NEWTON...TO COTTONWOOD FALLS LINE WILL HAVE THE BEST
CHANCE FOR SEVERE THUNDERSTORMS. HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY STRONG SOUTH WINDS WILL BE IN PLACE ACROSS MOST OF THE FORECAST
AREA ON WEDNESDAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR
ADDITIONAL DETAILS.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON FOR
LOCATIONS GENERALLY WEST OF INTERSTATE 135. HOWEVER...THE MORE
WIDESPREAD STORM ACTIVITY WILL LIKELY ARRIVE WEDNESDAY NIGHT AS A
LARGE COMPLEX OF STORMS DIVES SOUTHEAST.

SEVERE STORMS WILL BE LIKELY ON THURSDAY FOR LOCATIONS ALONG AND
SOUTHEAST OF THE KANSAS TURNPIKE. ANY STORM THAT DEVELOPS IN THIS
AREA WILL LIKELY PRODUCE VERY LARGE HAIL. ANY STORM THAT CAN REMAIN
MORE ISOLATED WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORNADOES.

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED LATE THIS AFTERNOON AND
EVENING ACROSS MAINLY CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, May 28, 4:15 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT TUE MAY 28 2013

KSZ070-282145-
GREENWOOD-
415 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF EUREKA...AND MOVING NORTHEAST
AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3767 9650 3782 9653 3788 9652 3811 9634
      3787 9609
TIME...MOT...LOC 2116Z 228DEG 35KT 3781 9648
Special weather statement, May 28, 4:36 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT TUE MAY 28 2013

KSZ049-282200-
SALINE-
436 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CULVER...OR 14 MILES NORTHWEST OF
SALINA...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3896 9760 3884 9773 3895 9793 3896 9792
      3897 9776
TIME...MOT...LOC 2137Z 223DEG 25KT 3894 9782
Special weather statement, May 28, 5:46 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT TUE MAY 28 2013

KSZ047-282330-
BARTON-
546 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREAT BEND...AND MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3865 9899 3862 9848 3858 9847 3856 9847
      3856 9848 3843 9848 3826 9848 3826 9904
TIME...MOT...LOC 2246Z 216DEG 20KT 3842 9869
Special weather statement, May 28, 6:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT TUE MAY 28 2013

KSZ032-047-048-050-282330-
BARTON-ELLSWORTH-RICE-RUSSELL-
606 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...RICE AND RUSSELL
COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS BARTON AND ELLSWORTH COUNTY...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3863 9904 3886 9821 3856 9805 3826 9903
TIME...MOT...LOC 2305Z 178DEG 28KT 3845 9885
Special weather statement, May 28, 6:27 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE MAY 28 2013

KSZ033-048-290000-
ELLSWORTH-LINCOLN-
627 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELLSWORTH...OR NEAR
ELLSWORTH...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3899 9809 3876 9793 3872 9793 3852 9847
      3882 9849
TIME...MOT...LOC 2327Z 236DEG 46KT 3881 9816
Special weather statement, May 28, 6:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE MAY 28 2013

KSZ047-290000-
BARTON-
629 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST BARTON
COUNTY...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3866 9904 3870 9848 3863 9847 3844 9848
      3833 9903
TIME...MOT...LOC 2329Z 194DEG 14KT 3855 9880

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:05 PM CDTSpecial Weather StatementICTRussell40 min
May 27, 7:19 PM CDTSevere Thunderstorm WarningICTRussell41 min
May 27, 8:01 PM CDTSpecial Weather StatementICTLincoln29 min
May 27, 9:06 PM CDTSpecial Weather StatementICTEllsworth24 min
May 27, 9:28 PM CDTSpecial Weather StatementICTEllsworth32 min
May 28, 10:46 AM CDTSpecial Weather StatementICTGreenwood44 min
May 28, 3:41 PM CDTWind AdvisoryICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more28 hr
May 28, 3:58 PM CDTSpecial Weather StatementICTButler32 min
May 28, 4:15 PM CDTSpecial Weather StatementICTGreenwood30 min
May 28, 4:36 PM CDTSpecial Weather StatementICTSaline24 min
May 28, 5:46 PM CDTSpecial Weather StatementICTBarton44 min
May 28, 6:06 PM CDTSpecial Weather StatementICTBarton, Ellsworth24 min
May 28, 6:27 PM CDTSpecial Weather StatementICTEllsworth33 min
May 28, 6:29 PM CDTSpecial Weather StatementICTBarton31 min
May 28, 6:41 PM CDTTornado WarningICTBarton49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.